Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 20, 2017, 2:51 AM MST. It took effect at Nov 20, 2017, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 2:51 AM MST (09:51 UTC)
- In effect from
- Nov 20, 2017, 10:00 AM MST
- Expired
- Nov 20, 2017, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
173 WWUS85 KABQ 200951 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 251 AM MST Mon Nov 20 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITY... .Strong winds will develop late this morning through the early evening over the central mountain chain of New Mexico eastward into portions of the high plains. Occasional gusts of 35 mph will be possible along the Interstate 40 corridor between Clines Corners and Santa Rosa while relative humidity will be 10 percent or less. NMZ107-108-210100- /O.UPG.KABQ.FW.A.0033.171120T1700Z-171121T0300Z/ /O.NEW.KABQ.FW.W.0035.171120T1700Z-171121T0100Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 251 AM MST Mon Nov 20 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM this morning to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Winds will strengthen late this morning with humidity rapidly falling into the afternoon across the highlands of eastern Torrance county and the high plains of Guadalupe and De Baca counties. Critical conditions will likely last into the early evening. * 20 FOOT WINDS...Sustained from the west northwest at 20 to 25 mph with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Dropping to 7 to 10 percent by late afternoon. * IMPACTS....Rapid fire growth will be possible in these critical conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. 28 && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:34 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 19, 10:34 PM MST, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 PM MST Sun Nov 19 2017 .AVIATION... 06Z TAF CYCLE VFR conditions with just bands of high cirrus clouds through the next 24 hours. Stronger winds will impact the mountains and adjacent highlands of central New Mexico Monday afternoon with potential mountain wave activity. Gusts around 40kt will be common in these areas. && .PREV DISCUSSION...832 PM MST Sun Nov 19 2017... .UPDATE... A quick update to lower a few temperatures overnight, mainly in valley locations like Farmington, the Albuquerque area and Roswell. Zones out shortly. && .PREV DISCUSSION...324 PM MST Sun Nov 19 2017... .SYNOPSIS... A ridge of high pressure will cross the southwest US this week keeping the weather dry. A surface trough in the lee of the southern Rockies will induce breezy to windy conditions east of the central mountains Monday with fire weather concerns. The warming trend that began this afternoon will continue through the work week, except for brief cooling behind a back door cold front in the east Tuesday afternoon and night. Some near record and record high temperatures will be possible starting Wednesday west of the continental divide, then spreading to include parts of the east Thursday and especially Friday. Another back door cold front may drop southward through the eastern plains Friday night and Saturday. && .DISCUSSION... A moderately strong ridge of high pressure will build over California and Nevada Monday, before migrating gradually eastward over Arizona later in the week and across New Mexico in the coming weekend. The ridge will help keep the storm track north of New Mexico this week, but a couple back door cold fronts will sag into the eastern plains: one Monday night and Tuesday, and the other one Friday night and Saturday. Except for some cooling with the cold fronts, high temperatures will generally be above normal this week, especially during the latter half of the work week when near record and record high temperatures are expected in some areas. Readings should peak on Friday around 14 to 22 degrees above normal. Very dry air in place today will become even drier on Monday as a lee trough and somewhat stronger flow aloft induce breezy to windy downslope flow east of the Sandia/Manzano and Gallinas Mountains. This could result in fire weather concerns along the I-40 corridor Monday afternoon. The cold front Monday night should allow humidities to increase on Tuesday. 44 && .FIRE WEATHER... Very dry conditions are in place due to low dewpoints, and humidity has plummeted to 20 percent or less over the entire forecast area today. Winds have turned lighter, as the flow aloft has relaxed and turned more west northwest, and temperatures have risen a couple to a few degrees above yesterday's readings. Monday still appears to be problematic due to increasing winds near and just downwind of the central mountain chain. The jet stream will arch over the far eastern Pacific and northwestern states before diving southeastward into NM on Monday and Monday night. Embedded perturbations will also ride through this northwest flow toward NM, and the increased gradient aloft will combine with a lee side surface trough to yield gusty winds, primarily over the central mountain chain eastward to the east central high plains of NM. In addition, rising temperatures and critically low humidity will be present. It still appears that the spatial area impacted by the critical winds and critically low RH Monday afternoon would represent a minority of eastern FWZ107 and western FWZ108, however when added together, there is still a fair amount of spatial coverage of critical conditions for a long duration. Therefore, a Fire Weather Watch will be hoisted this afternoon. Outside of the central mountain chain and the east central plains, the breezes will generally be light to moderate. Ventilation will improve Monday, but still be poor in many valleys and sheltered locations. In the wake of the passing of the strongest jet core aloft and its associated perturbation, a cold front will slide southward into NM Monday night. Gusty conditions will accompany the front through Tuesday morning, but will settle by the afternoon with expansive areas of poor smoke dispersion/ventilation. This front will set temperatures back several degrees in the eastern zones going into Tuesday, but daytime highs will remain above average area-wide Tuesday. As the anomalously stout upper ridge of high pressure builds over the Baja, temperatures will stay above average Wednesday through Friday, possibly with record-breaking highs. The winds will stay very light with poor ventilation plaguing most of NM, and precipitation will completely avoid the state. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 10 AM MST Monday through Monday evening for the following zones... NMZ107-108. &&
Hazardous weather outlook, Nov 19, 3:17 AM MST, 23 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 317 AM MST Sun Nov 19 2017 NMZ501>540-201030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 317 AM MST Sun Nov 19 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.